Drug interactions between digoxin and licorice
Interactions between your drugs
Applies to: digoxin and licorice
Talk to your doctor before using licorice together with digoxin. Products containing licorice (glycyrrhizic acid) can cause high blood pressure as well as salt and water retention, which may interfere with the beneficial effects of digoxin. Regular use of licorice may also cause loss of magnesium and potassium, increasing the risk that you may experience toxic effects of digoxin. Generally, you should avoid or limit the consumption of licorice if you have high blood pressure, heart failure, pulmonary hypertension (high blood pressure in the vessels of the lung), or kidney disease. Check your food and medicine labels to be sure those products do not contain licorice or glycyrrhizic acid, which may be found in licorice-flavored chewing gum or candy, chewing tobacco, certain ethnic foods and beverages, and some herbal diuretics or laxatives. Contact your doctor if you experience potential toxic effects of digoxin such as nausea, vomiting, diarrhea, loss of appetite, visual disturbances (blurred vision; light halos around objects; green or yellow vision), or an abnormally fast or slow or uneven heartbeat. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: digoxin
Consumer information for this minor interaction is not currently available. Some minor drug interactions may not be clinically relevant in all patients. Minor drug interactions do not usually cause harm or require a change in therapy. However, your healthcare provider can determine if adjustments to your medications are needed.
For clinical details see professional interaction data.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.